Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 66, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Sep 25, 2018, 10:25 AM EDT for Holmes County, Wayne County, Ohio. It took effect at Sep 25, 2018, 12:55 PM EDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2018, 10:25 AM EDT (14:25 UTC)
- In effect from
- Sep 25, 2018, 12:55 PM EDT
- Expired
- Sep 26, 2018, 9:32 AM EDT
- In force
- 21 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Holmes County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Killbuck Creek at Killbuck (KILO1). The gauge peaked at 15.27 ft at Sep 25, 2018, 8:00 PM EDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03139000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
835
WGUS41 KCLE 251425
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
1025 AM EDT Tue Sep 25 2018
...The National Weather Service in Cleveland has issued a flood
warning for the following river in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-252224-
/O.NEW.KCLE.FL.W.0066.180925T1655Z-180928T0300Z/
/KILO1.1.ER.180925T1655Z.180926T1800Z.180927T2100Z.NO/
1025 AM EDT Tue Sep 25 2018
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Killbuck Creek Near Killbuck
* until Thursday evening.
* At 10 AM the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this afternoon and rise to
near 15.7 feet by Wednesday afternoon. The river will fall below
flood stage by Thursday afternoon.
* At 16.0 feet...Flooded roads in and near Killbuck include Water
Street, County Road 621, State Route 60 south, as well as local low
lying roads. Holmes county fairgrounds inundated.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
Thompson3 follow-up statements
160
WGUS81 KCLE 252202
FLSCLE
Flood Statement
National Weather Service Cleveland OH
602 PM EDT Tue Sep 25 2018
...The flood warning continues for the following rivers in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-260602-
/O.CON.KCLE.FL.W.0066.000000T0000Z-180928T0300Z/
/KILO1.1.ER.180925T1622Z.180926T1800Z.180927T2100Z.NO/
602 PM EDT Tue Sep 25 2018
The Flood Warning continues for
The Killbuck Creek Near Killbuck
* until Thursday evening.
* At 5 PM the stage was 15.2 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 15.7 feet by Wednesday
afternoon. The river will fall below flood stage Thursday
afternoon.
* At 16.0 feet...Flooded roads in and near Killbuck include Water
Street, County Road 621, State Route 60 south, as well as local low
lying roads. Holmes county fairgrounds inundated.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$932
WGUS81 KCLE 260535
FLSCLE
Flood Statement
National Weather Service Cleveland OH
135 AM EDT Wed Sep 26 2018
...The flood warning continues for the following rivers in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-261335-
/O.CON.KCLE.FL.W.0066.000000T0000Z-180928T0300Z/
/KILO1.1.ER.180925T1622Z.180926T1800Z.180927T2100Z.NO/
135 AM EDT Wed Sep 26 2018
The Flood Warning continues for
The Killbuck Creek Near Killbuck
* until Thursday evening.
* At 1 AM the stage was 15.2 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 15.7 feet by Wednesday afternoon.
The river will fall below flood stage Thursday afternoon.
* At 16.0 feet...Flooded roads in and near Killbuck include Water
Street, County Road 621, State Route 60 south, as well as local low
lying roads. Holmes county fairgrounds inundated.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$372
WGUS81 KCLE 261332
FLSCLE
Flood Statement
National Weather Service Cleveland OH
932 AM EDT Wed Sep 26 2018
...The flood warning is cancelled for the following rivers in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-261402-
/O.CAN.KCLE.FL.W.0066.000000T0000Z-180928T0300Z/
/KILO1.1.ER.180925T1622Z.180926T0000Z.180926T1100Z.NO/
932 AM EDT Wed Sep 26 2018
The Flood Warning is cancelled for
The Killbuck Creek Near Killbuck
* At 9 AM the stage was 14.9 feet.
* The river fell below flood stage this morning.
* Flood stage is 15 feet.
* The river will continue to fall to 13.9 feet by Thursday morning.
* At 15.0 feet...Several low lying roads in Holmes County including
Township Roads 91 and 92, and County Roads 621 and 622 are flooded.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
BMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Sep 25, 9:54 AM EDT, 31 minutes earlier.
Area forecast discussion, Sep 25, 9:54 AM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
954 AM EDT Tue Sep 25 2018
...Wet and Potentially Stormy Late Today into Tonight...
.SYNOPSIS...
Low pressure will develop over Lake Michigan today and then move
northeast through the central Great Lakes. Meanwhile, the low will
deepen and force a warm front to lift northeast across the area
early this afternoon. A cold front will move east across the local
area late tonight and Wednesday morning. High pressure will build
northeast out of the Central Plains states to Pennsylvania by
Wednesday night. Another low pressure system will move northeast to
James Bay by Thursday night forcing a cold front east across the
area Friday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
The main concern with this forecast update is the increased
tornado potential for northwestern Ohio late this afternoon into
tonight. Shear dynamics are very good especially the low level
shear with a deep layer moisture field over the area. The only
limiting factor is instability but current thinking that there
is enough low level CAPE and shear that we will see low top
convection with spinning showers/storm potential a few tornadoes
may be possible especially west of I-71 late this afternoon
into this evening. This threat will turn into more of a damaging
wind threat late this evening and overnight as the low level
jet kicks in across Ohio. No other changes have been made with
the ongoing forecast.
Previous Discussion...
Second round of showers pulling out to the east at this time.
Convection, as expected continues to develop over Indiana and
will move northeast across the area. Will stick with isolated
thunderstorms since convection appears to be weakening as it
moves east. Rest of the area will see next round of showers and
thunderstorms move east across the area this morning. Made minor
adjustments to temperatures.
Large amplitude upper level ridge will build east into the
eastern Pacific Ocean forcing vigorous upper level trough to
dive into the mid section of the United States. This in turn
will cause ridging to amplify over the east coast through
tonight. The upper level trough will become somewhat negatively
tilted by tonight and this will cause surface low pressure to
increase in intensity as it tracks northeast into central
Ontario, Canada. Warm air will continue to push northeast out of
the Gulf of Mexico with a strong support of deep moisture from
the Gulf as well. Surface high pressure will begin to build in
from the west with much drier and cooler air Wednesday.
In the mean time, large area of rain over the eastern half of the
area will continue to advance northeast and out of the region.
Models suggest some destabilization will take place over the western
portions of the area during the next few hours as reinforcing warm
front and this air will advance east through the morning hours.
begins to lift north. This trend will support the threat for
thunderstorms from west to east during the day today. Latest radar
and lightning detection systems indicate thunderstorms will continue
to develop in the more unstable air over Indiana and advance
northeast today. Main concern today will be the proximity of the
warm front to the local area. Nose of the low level jet will push
northeast into the local area by this evening. 925 MB winds alone
reach 45 knots over northern Ohio and western Lake Erie. Hodographs
support the possibility for tornadoes; especially in the western
third of the forecast area. But, main threat will be strong
damaging winds in thunderstorms.
As the cold front approaches, the threat for showers and
thunderstorms; some possibly severe, will move east into the area
this evening. Front is not expected to push east of the area until
late Wednesday morning. There is a diminishing threat for
thunderstorms toward Wednesday morning just ahead of the cold front.
Temperatures will remain mild today and tonight in the warm sector
and then drop back a tad for Wednesday post cold front.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
By the start of the short term the entire area will be dry as high
pressure begins to build over the region. The high will dominate
through the end of the workweek and will see dry weather persist
into the weekend. Thursday will be a cool day but the area should
rebound to near normal for Friday.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
Not many changes to the long term today. Models still struggling to
determine where a stalled front will set up over the weekend. Best
guess right now is that it will be somewhere near Lake Erie which
means precip chances late Saturday through early Sunday will be at
the northern end of the area. The front will eventually push south
of the area on Sunday and have removed all mention of rain from the
forecast. Better chances for precip will occur later Monday into
Monday night as a wave approaches from the west. Saturday and Monday
will see seasonable high temperatures but Sunday will be cool.
&&
.AVIATION /12Z Tuesday THROUGH Saturday/...
Little to no improvement in ceilings expected through this
forecast period. Showers continue to move off to the east with
the first batch of rain. Next batch of showers and embedded
thunderstorms will move northeast into the area this morning.
Warm front will lift north of the area early this afternoon and
will aid in making the atmosphere more unstable and increase
threat for thunderstorms. Some thunderstorms will be severe with
damaging winds and large hail. Can't rule out possibility for a
tornado; especially west half of the area. Cold front will move
through late tonight and Wednesday morning and improving
conditions expected behind the front.
OUTLOOK...Non-VFR across NE OH/NW PA Wednesday into Thursday.
&&
.MARINE...
Winds at the Erie Airport continue to gust to 30 knots but buoy
reports just offshore show winds of no more than 20 knots. West of
Erie winds along the shore are generally no more than 15 knots
although I suspect they may be a tad higher further out. Winds will
continue to slowly diminish this morning and will let the small
craft expire at mid morning. South to southwest flow generally no
more than 15 knots will then continue till a cold front arrives late
tonight and Wednesday morning. The front should be east of the lake
by 18z. Northwest flow behind the front should be strong enough for
more small craft headlines. Winds will quickly diminish Wednesday
night as a ridge builds across the lake. Light southwest flow is
expected both Thursday and Friday. Another weak boundary will sag
south across the lake Friday night causing the flow to briefly
return to a northerly direction. The front will stall just to the
south on Saturday with the flow becoming light and variable.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 10 AM EDT this morning for
LEZ142>149.
&&
SYNOPSIS...Lombardy
NEAR TERM...Griffin
SHORT TERM...Kubina
LONG TERM...Kubina
AVIATION...Lombardy
MARINE...KubinaHazardous weather outlook, Sep 25, 3:27 AM EDT, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 327 AM EDT Tue Sep 25 2018 LEZ142>148-162>168-OHZ003-006>014-017>022-027>032-036>038-047-089- 260730- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-Lucas- Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Wyandot- Crawford-Richland-Ashland-Wayne-Stark-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore- 327 AM EDT Tue Sep 25 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and Tonight. There is a slight risk for severe thunderstorms later this afternoon and tonight. The strongest thunderstorms will have the potential to produce damaging wind gusts. There is also the possibility for some large hail or an isolated tornado. The thunderstorms will produce locally heavy rain and may result in ponding of water and cause rapid increases in small streams and creeks. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today and this evening. LEZ061-149-169-OHZ023-033-PAZ001>003-260730- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Conneaut OH to Ripley NY-Trumbull- Mahoning-Northern Erie-Southern Erie-Crawford- 327 AM EDT Tue Sep 25 2018 This Hazardous Weather Outlook is for Lake Erie, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Locally heavy rain associated with thunderstorms could cause ponding of water and rapid rises of small creeks or streams. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 10:02 AM EDT | Small Craft Advisory | CLE | 4 hr | |
| Sep 25, 3:49 PM EDT | Small Craft Advisory | CLE | 30 hr | |
| Sep 25, 3:50 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain | 30 hr |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.